Alert archive / Mississippi / Tornado Warnings in 2010

Tornado Warning 10, NWS Jackson, MS

April 23, 20105 counties in Mississippi

NWS Jackson, MS issued this tornado warning at Apr 23, 2010, 5:01 PM CDT for 5 counties in Mississippi. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 23, 2010, 5:01 PM CDT (22:01 UTC)
Expired
Apr 23, 2010, 5:41 PM CDT
In force
40 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties Carroll County, MS, Choctaw County, MS, Montgomery County, MS, Oktibbeha County, MS, Webster County, MS

The radar

The Columbus AFB radar (KGWX), 96 km from the middle of the area, began a volume at 22:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 23, 12:51 PM CDTTornado WatchSPC9 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 10.0 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2010-04-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 37 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2010-04-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 165 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
37 J/kg
Mixed-layer CIN
-425 J/kg
Mixed-layer LCL
519 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
165 m²/s²
0-3 km storm-relative helicity
154 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

552 
WFUS54 KJAN 232201
TORJAN
MSC015-019-097-105-155-232300-
/O.NEW.KJAN.TO.W.0010.100423T2201Z-100423T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSON MS
501 PM CDT FRI APR 23 2010

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHERN CHOCTAW COUNTY IN CENTRAL MISSISSIPPI...
  SOUTHEASTERN CARROLL COUNTY IN NORTH CENTRAL MISSISSIPPI...
  SOUTHERN MONTGOMERY COUNTY IN NORTH CENTRAL MISSISSIPPI...
  WEBSTER COUNTY IN NORTH CENTRAL MISSISSIPPI...
  NORTHWESTERN OKTIBBEHA COUNTY IN NORTHEAST MISSISSIPPI...

* UNTIL 600 PM CDT

* AT 501 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR VAIDEN
  MOVING NORTHEAST AT 55 MPH.

* THE TORNADO WILL BE NEAR...
  KILMICHAEL AND POPLAR CREEK BY 510 PM CDT...
  LODI BY 515 PM CDT...
  EUPORA...BELLEFONTAINE AND EMBRY BY 530 PM CDT...
  SHERWOOD AND REFORM BY 535 PM CDT...
  MATHISTON AND MABEN BY 540 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION
NOW.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FRIDAY EVENING FOR
MISSISSIPPI.

&&

LAT...LON 3357 8901 3357 8891 3346 8887 3329 8956
      3329 8969 3324 8974 3341 8983 3373 8925
      3373 8919 3375 8918 3374 8902
TIME...MOT...LOC 2201Z 245DEG 48KT 3337 8969

$$

COHEN
3 follow-up statements
454 
WWUS54 KJAN 232223 RRA
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
523 PM CDT FRI APR 23 2010

MSC015-019-097-105-155-232300-
/O.CON.KJAN.TO.W.0010.000000T0000Z-100423T2300Z/
WEBSTER MS-CARROLL MS-MONTGOMERY MS-OKTIBBEHA MS-CHOCTAW MS-
523 PM CDT FRI APR 23 2010

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 600 PM CDT FOR NORTHERN
CHOCTAW...NORTHWESTERN OKTIBBEHA...SOUTHEASTERN MONTGOMERY...
SOUTHEASTERN CARROLL AND WEBSTER COUNTIES...

AT 524 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUE TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS
TORNADO WAS LOCATED NEAR POPLAR CREEK MOVING NORTHEAST AT 55 MPH.

THE TORNADO WILL BE NEAR...
  EMBRY BY 535 PM CDT...
  EUPORA...WALTHALL...BELLEFONTAINE AND EMBRY BY 540 PM CDT...
  SHERWOOD AND REFORM BY 545 PM CDT...
  MABEN...MATHISTON AND CLARKSON BY 550 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION
NOW.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FRIDAY EVENING FOR
MISSISSIPPI.

&&

LAT...LON 3374 8902 3364 8903 3364 8901 3357 8901
      3356 8892 3346 8887 3329 8956 3329 8969
      3326 8973 3350 8964 3373 8925 3373 8919
      3375 8918
TIME...MOT...LOC 2224Z 245DEG 48KT 3339 8946

$$

COHEN
509 
WWUS54 KJAN 232228
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
528 PM CDT FRI APR 23 2010

MSC015-232239-
/O.CAN.KJAN.TO.W.0010.000000T0000Z-100423T2300Z/
CARROLL MS-
528 PM CDT FRI APR 23 2010

...THE TORNADO WARNING FOR SOUTHEASTERN CARROLL COUNTY IS
CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FRIDAY EVENING FOR
MISSISSIPPI.

LAT...LON 3374 8902 3364 8903 3364 8901 3357 8901
      3356 8892 3346 8887 3331 8954 3330 8964
      3341 8964 3341 8966 3352 8958 3373 8925
      3373 8919 3375 8918
TIME...MOT...LOC 2229Z 245DEG 48KT 3342 8939

$$

MSC019-097-105-155-232300-
/O.CON.KJAN.TO.W.0010.000000T0000Z-100423T2300Z/
WEBSTER MS-MONTGOMERY MS-OKTIBBEHA MS-CHOCTAW MS-
528 PM CDT FRI APR 23 2010

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 600 PM CDT FOR NORTHERN
CHOCTAW...NORTHWESTERN OKTIBBEHA...SOUTHEASTERN MONTGOMERY AND
WEBSTER COUNTIES...

AT 529 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUE TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS
TORNADO WAS LOCATED 10 MILES EAST OF KILMICHAEL MOVING NORTHEAST AT
55 MPH.

THE TORNADO WILL BE NEAR...
  EMBRY BY 535 PM CDT...
  EUPORA...WALTHALL AND BELLEFONTAINE BY 540 PM CDT...
  SHERWOOD AND REFORM BY 545 PM CDT...
  MABEN...MATHISTON AND CLARKSON BY 550 PM CDT...
  CUMBERLAND BY 555 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION
NOW.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FRIDAY EVENING FOR
MISSISSIPPI.

&&

LAT...LON 3374 8902 3364 8903 3364 8901 3357 8901
      3356 8892 3346 8887 3331 8954 3330 8964
      3341 8964 3341 8966 3352 8958 3373 8925
      3373 8919 3375 8918
TIME...MOT...LOC 2229Z 245DEG 48KT 3342 8939

$$

COHEN
391 
WWUS54 KJAN 232241
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
541 PM CDT FRI APR 23 2010

MSC019-097-105-155-232251-
/O.CAN.KJAN.TO.W.0010.000000T0000Z-100423T2300Z/
WEBSTER MS-MONTGOMERY MS-OKTIBBEHA MS-CHOCTAW MS-
541 PM CDT FRI APR 23 2010

...THE TORNADO WARNING FOR NORTHERN CHOCTAW...NORTHWESTERN
OKTIBBEHA...SOUTHEASTERN MONTGOMERY AND WEBSTER COUNTIES IS
CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FRIDAY EVENING FOR
MISSISSIPPI.

LAT...LON 3374 8902 3364 8903 3364 8901 3357 8901
      3356 8892 3346 8887 3331 8954 3330 8964
      3341 8964 3341 8966 3352 8958 3373 8925
      3373 8919 3375 8918
TIME...MOT...LOC 2241Z 245DEG 48KT 3348 8921

$$

BK

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Apr 23, 3:50 PM CDT, 1 hour 11 minutes earlier.

Area forecast discussion, Apr 23, 3:50 PM CDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
350 PM CDT FRI APR 23 2010

...PARTICULARLY DANGEROUS SEVERE WEATHER OUTBREAK THROUGH SATURDAY...

.SHORT TERM...A VERY UNSTABLE AIR MASS HAS DESCENDED ON THE
ARKLAMISS REGION. SURFACE DEWPOINTS ARE IN THE UPPER 60S AND LOWER
70S TA MANY LOCATIONS THIS AFTERNOON WITH SURFACE BASED CAPE VALUES
FROM 1500-2000 OVER WRN ZONES AND 0-1KM HELICITY VALUES INITIALIZED
ABOVE 150 OVER MUCH OF THE S AND W...MAXING OUT AROUND 300 OVER SWRN
ZONES. GENERAL LIFT HAS BEEN MORE THAN SUFFICIENT AS PROVIDED BY A
SHORTWAVE CURRENTLY LIFTING ACROSS THE AREA. THIS SYSTEM...ALONG
WITH A SECONDARY WEAKER WAVE CURRENTLY LIFTING INTO SRN ZONES...WILL
MAINTAIN THE RISK OF SEVERE STORMS THIS EVENING. OTHER CONVECTION IS
NOTED DEVELOPING IN THE VICINITY OF THE DRY LINE FROM NERN TX INTO
WRN AR. A TEMPORARY DECREASE IN THUNDERSTORM COVERAGE IS EXPECTED
TONIGHT IN THE WAKE OF THE SHORTWAVES. ALTHOUGH THE RISK OF
CONVECTION WILL PERSIST THROUGH THE NIGHT ACROSS THE ENTIRE FORECAST
AREA...THE BETTER CHANCE FOR CONVECTION THIS EVENING IS EXPECTED
OVER THE DELTA AND ACROSS NRN ZONES BEFORE DYNAMICS INCREASE TOWARD
MORNING BACK INTO THE REGION FROM THE SW.

DYNAMICS WILL INTENSIFY SIGNIFICANTLY DURING THE EARLY PREDAWN
HOURS. THE UPPER TROUGH WILL PIVOT INTO TEXAS LATE
TONIGHT...ASSUMING A NEUTRAL TO SLIGHT NEGATIVELY TILT AS OT
PROGRESSES INTO THE ARKLAMISS DURING THE DAY. THE 850 MB JET
INTENSIFIES TO AROUND 70 KTS...LIFTING INTO SWRN ZONES AROUND
SUNRISE. THIS WILL RESULT IN 0-3 KM HELICITY VALUES ABOVE 1000 EARLY
SATURDAY MORNING THAT WILL TRACK FROM THE SW NEWD ACROSS THE
FORECAST AREA DURING THE DAY. SUCH INTENSE FORCING IN AN AIR MASS OF
1000-1800 CAPE ACROSS MOST OF THE REGION WILL RESULT IN
NUMEROUS...IF NOT WIDESPREAD...SEVERE THUNDERSTORMS WITH THE
POTENTIAL FOR STRONG AND LONG TRACK TORNADOES. ALTHOUGH DYNAMICS
WILL GRADUALLY DECREASE DURING THE DAY...THEY WILL REMAIN MORE THAN
SUFFICIENT TO MAINTAIN SEVERE THUNDERSTORMS ACROSS MOST OF THE
ARKLAMISS THROUGH THE AFTERNOON. SEVERE RISKS WILL BEGIN TO DIMINISH
OVER AREAS WEST OF THE MS RIVER BY EARLY AFTERNOON AND WILL CONTINUE
SLOWLY EWD...ENDING SEVERE THUNDERSTORMS OVER ERN ZONES DURING THE
EARLY EVENING.

FLOODING CONCERNS WILL INCREASE SATURDAY AS PRECIPITABLE WATER
VALUES INCREASE TO NEAR 2 INCHES OVER MUCH OF THE FORECAST AREA AND
PERIODS OF TORRENTIAL RAINFALL DEVELOP. A FLOOD WATCH WILL NOT BE
ISSUED AT THIS TIME SINCE STORM MOTION WILL BE VERY PROGRESSIVE IN
THE WIND FIELDS EXPECTED ACROSS THE AREA AND 6 HOURLY FLASH FLOOD
GUIDANCE REMAINS BETWEEN 4-5 INCHES.  LOCAL FLOODING WILL BE
POSSIBLE HOWEVER WHERE THUNDERSTORMS CAN SET UP TO TRACK REPEATEDLY
ACROSS ANY GIVEN AREA.

.LONG TERM...SATURDAY NIGHT THROUGH NEXT THURSDAY...AMPLE
ATMOSPHERIC DRYING BEHIND THE DRIVING SURFACE TROUGH SHOULD REALLY
BE CLEARING THE FINAL EXPECTED SQUALL LINE TO OUR EAST EARLY
SATURDAY EVENING. HOWEVER...IT IS NOT IMPOSSIBLE THAT A SECONDARY
LOW LEVEL CONVERGENCE AXIS COULD TRY TO FORM A BRIEF LINE OF SHOWERS
(OF LITTLE ADDITIONAL CONSEQUENCE) IN OUR AREA BEHIND THE MAIN
SQUALL LINE IN THE EVENING. OTHERWISE...ANTICIPATE SKIES CLEARING
OUT IN THE "DRY SLOT" WITH SOUTHWEST WINDS PROBABLY NOT DIMINISHING
COMPLETELY. ALTHOUGH A TRUE COLD FRONT WILL NOT BE COMING
THROUGH...TEMPERATURES WILL LIKELY GET DOWN INTO THE 50S THANKS TO
DRY AIR ALOFT BEING BROUGHT DOWN TO THE SURFACE.

THE ACTUAL COLD FRONT ASSOCIATED WITH THE PASSING BIG SYSTEM REALLY
LOOKS LIKE IT WILL NOT DROP DOWN INTO THE ARKLAMISS LATE SUNDAY
NIGHT OR MONDAY...AND THEN MAY WAFFLE AROUND THE REGION UNTIL
DROPPING TO THE SOUTH WEDNESDAY. THE UPPER LEVEL PATTERN WILL REMAIN
AT LEAST A LITTLE PERTURBED WITH SUBTROPICAL RIDGING IN THE UPPER
LEVELS QUASHED SOUTH OF THE COAST. THIS SORT OF PATTERN WOULD
PROMISE SOME ACTIVE WEATHER IF AVAILABLE MOISTURE WAS HIGH...BUT IT
IS NOT EXPECTED TO BE SO. STILL...GIVEN RATHER STEEP LAPSE RATES
DEPICTED FOR THE PERIOD...THERE COULD BE JUST ENOUGH MOISTURE TO GET
SOME SHOWERS AND STORMS GOING IN AT LEAST ISOLATED FASHION. THE
TRUSTY EUROPEAN MODEL SUGGESTS THE BEST OPPORTUNITY WILL COME ON
TUESDAY AND I HAVE INCLUDED SLIGHT CHANCE POPS. OTHERWISE...I
TENDED TO CUT LOTS OF SPURIOUS-LOOKING MEX 20 POPS DOWN TO
10S...ALTHOUGH IT IS DEFINITELY POSSIBLE THAT WE MAY HAVE TO INCLUDE
MENTION OF POPS IN ANOTHER PERIOD AS WELL ONCE MODELS GET A BETTER
GRIP ON THE SITUATION. MUST ALSO MENTION THAT IF WE DO GET SOME
STORMS IN THIS PATTERN THE STEEP ATMOSPHERIC LAPSE RATES MAY AT
LEAST GIVE SOME HAIL POTENTIAL. THE RISK FOR ANY ORGANIZED SEVERE
ACTIVITY IN THE LONG TERM IS STILL TOO LOW TO MENTION IN THE HWO
RIGHT NOW...BUT WE WILL HAVE TO KEEP AN EYE ON IT.

MODEL CONSENSUS SUGGESTS ANOTHER CHANCE OF A BIG SYSTEM IMPACTING
THE REGION LATE NEXT WEEK...BUT GENERALLY AFTER THE END OF THE
CURRENT LONG TERM PERIOD. TEMPERATURES MAY TREND SLIGHTLY COOLER
THAN AVERAGE (IN AT LEAST NORTHERN ZONES) BEHIND THE COLD FRONT
COMING THROUGH MONDAY AND THEN WASHING OUT NEAR THE COAST LATER
WEDNESDAY. BUT OTHER THAN THIS EXCEPTION EXPECT READINGS TO AVERAGE
AT LEAST ABOVE NORMALS WITH HIGHS IN THE UPPER 70S TO LOWER 80S AND
LOWS MAINLY IN THE 50S. /BB/

&&

.AVIATION...
LOW CLOUDS AND THUNDERSTORMS WILL CONTINUE OVER THE AREA THROUGH THE
AFTERNOON AND EARLY EVENING. GLH/GWO WILL BE IMPACTED MOST FROM
20-03Z. SEVERE STORMS WERE MOVING THROUGH THE AREA PRODUCING LARGE
HAIL...GUSTY WINDS AND TORNADOES. THERE WAS A TREMENDOUS AMOUNT OF
LIGHTNING AS WELL. CEILINGS WILL REMAIN AROUND 1500 TO 2500 FEET
WITH LOWER CLOUDS LIKELY IN THUNDERSTORMS. WINDS WILL ALSO REMAIN
FROM 10 TO 15KTS WITH OCCASIONAL HIGHER GUSTS. WILL KEEP WORSENING
CONDITIONS IN THE TEMPO GROUPS. AFTER 03Z...WILL MAINTAIN
THUNDERSTORMS FOR GLH/JAN/GWO...WHERE THERE MAY BE MORE ACTIVITY
THROUGH 6Z. LOW CLOUDS WILL LIKELY CONTINUE THROUGH MUCH OF THE
PERIOD. SEVERE THUNDERSTORM ACTIVITY WILL INCREASE ACROSS THE AREA
BEFORE DAWN SATURDAY. TORNADOES...POSSIBLY STRONG AND LONG
TRACK...HAIL GOLF BALL SIZE OR LARGER AND DAMAGING WIND WILL BE
POSSIBLE. SLY WIND WILL INCREASE SIGNIFICANTLY...ESPECIALLY OVER THE
MS RIVER DELTA AREA WHERE SUSTAINED WIND FROM 20-25 KTS WILL BE
POSSIBLE WITH HIGHER GUSTS.

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       70  78  55  79 /  69  99  19  15
MERIDIAN      68  80  57  82 /  73  97  29  16
VICKSBURG     70  78  54  78 /  68  99  15  14
HATTIESBURG   69  79  59  84 /  72  94  27  11
NATCHEZ       70  77  56  79 /  73  97   8  10
GREENVILLE    70  77  55  75 /  72 100  19  14
GREENWOOD     71  77  57  77 /  75 100  20  15

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

03/BB/MAXIE
Hazardous weather outlook, Apr 23, 2:58 PM CDT, 2 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
258 PM CDT FRI APR 23 2010

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
242000-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
258 PM CDT FRI APR 23 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND SATURDAY

A SIGNIFICANT SEVERE WEATHER OUTBREAK HAS BEGUN THIS AFTERNOON.
TORNADOES...POSSIBLY STRONG AND LONG TRACK...ALONG WITH GOLF BALL
SIZED HAIL OR LARGER AND DAMAGING WINDS TO 80 MPH...WILL BE POSSIBLE
TODAY THROUGH THE EVENING. SCATTERED THUNDERSTORMS...ALL WITH THE
POTENTIAL FOR TORNADOES...LARGE HAIL AND DAMAGING WINDS...WILL
CONTINUE THROUGH THE OVERNIGHT HOURS BEFORE SEVERE STORMS INCREASE
IN COVERAGE AND INTENSITY OVER THE AREA DURING THE EARLY A.M. HOURS
BEFORE SUNRISE SATURDAY MORNING. ALTHOUGH THUNDERSTORM ACTIVITY WILL
TEMPORARILY DECREASE IN COVERAGE FROM THE WEST LATE THIS
EVENING...THE CHANCE OF SEVERE STORMS WILL CONTINUE THROUGH THE
EVENING AND OVERNIGHT.

NUMEROUS SEVERE STORMS WILL DEVELOP ACROSS THE FORECAST AREA EARLY
SATURDAY MORNING AND WILL CONTINUE THROUGH THE DAY SATURDAY. THESE
STORMS WILL HAVE THE POTENTIAL FOR STRONG AND LONG TRACK TORNADOES.
HAIL TO THE SIZE OF GOLF BALLS OR LARGER WILL BE POSSIBLE ALONG WITH
DAMAGING WINDS TO 80 MPH. THE TIME FRAME FROM BEFORE DAWN SATURDAY
THROUGH THE EARLY AFTERNOON WILL SEE THE BEST CHANCE FOR STRONG AND
LONG TRACK TORNADOES. THE PRIMARY SEVERE WEATHER RISK FROM THE EARLY
AFTERNOON THROUGH THE EARLY EVENING WILL BE DAMAGING WINDS AND
HAIL...ALTHOUGH THE CHANCE OF TORNADOES WILL CONTINUE THROUGH THE
END OF THIS EVENT. THE RISK OF SEVERE STORMS WILL DIMINISH WEST OF
THE MISSISSIPPI RIVER DURING THE AFTERNOON WITH MOST ACTIVITY ENDING
OVER EAST MISSISSIPPI BY 7 PM.

PERIODS OF TORRENTIAL RAIN WILL OCCUR IN THUNDERSTORMS. THE RISK OF
LOCAL FLOODING WILL INCREASE WHERE THUNDERSTORMS TRACK REPEATEDLY
ACROSS ANY GIVEN AREA.

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS WILL BE NEEDED THROUGH SATURDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

03

In the hours before

Local storm report, Apr 23, 4:16 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
416 PM CDT FRI APR 23 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     HAIL             KOSCIUSKO               33.06N 89.59W
04/23/2010  E1.00 INCH       ATTALA             MS   PUBLIC

            NICKEL TO QUARTER SIZE HAIL REPORTED BY COOP OBSERVER

&&
Local storm report, Apr 23, 4:28 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
428 PM CDT FRI APR 23 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     HAIL             4 E CLEM                31.72N 89.72W
04/23/2010  E1.00 INCH       COVINGTON          MS   PUBLIC

            NICKEL TO QUARTER SIZE HAIL ON LEONARD ROAD

&&
Local storm report, Apr 23, 4:35 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
435 PM CDT FRI APR 23 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     HAIL             KILMICHAEL              33.44N 89.57W
04/23/2010  E0.88 INCH       MONTGOMERY         MS   EMERGENCY MNGR

&&
Local storm report, Apr 23, 4:37 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
437 PM CDT FRI APR 23 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0431 PM     HAIL             PEARL RIVER             32.79N 89.24W
04/23/2010  E1.00 INCH       NESHOBA            MS   PUBLIC

&&
Local storm report, Apr 23, 4:40 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
440 PM CDT FRI APR 23 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0431 PM     HAIL             CARROLLTON              33.50N 89.92W
04/23/2010  E0.88 INCH       CARROLL            MS   EMERGENCY MNGR

            REPORTED BY EOC

&&
Local storm report, Apr 23, 4:47 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
447 PM CDT FRI APR 23 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     HAIL             BAY SPRINGS             31.98N 89.28W
04/23/2010  E0.50 INCH       JASPER             MS   NEWSPAPER

            DIME SIZE HAIL WAS REPORT AT THE JASPER CO. NEWS BUILDING
            IN BAY SPRINGS.

&&

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 23, 12:31 PM CDTSevere Thunderstorm WarningJANIssaquena, Warren44 min
Apr 23, 1:11 PM CDTSevere Thunderstorm WarningJANHinds, Issaquena, Madison, Sharkey, Warren, Yazoo50 min
Apr 23, 2:09 PM CDTSevere Thunderstorm WarningJANLeake, Madison, Rankin, Scott66 min
Apr 23, 3:11 PM CDTSevere Thunderstorm WarningJANCovington, Jasper, Jefferson Davis, Jones, Simpson, Smith64 min
Apr 23, 3:13 PM CDTTornado WarningJANCarroll, Holmes, Humphreys, Leflore, Sunflower, Washington62 min
Apr 23, 3:16 PM CDTSevere Thunderstorm WarningJANAttala, Holmes, Leake, Madison59 min
Apr 23, 3:53 PM CDTTornado WarningJANHolmes, Humphreys22 min
Apr 23, 3:58 PM CDTSevere Thunderstorm WarningJANAttala, Choctaw, Oktibbeha, Winston46 min
Apr 23, 4:04 PM CDTSevere Thunderstorm WarningJANClarke, Jasper, Lauderdale, Newton56 min
Apr 23, 4:08 PM CDTSevere Thunderstorm WarningJANAttala, Carroll, Montgomery, Webster67 min
Apr 23, 4:12 PM CDTSevere Thunderstorm WarningJANKemper, Leake, Neshoba, Noxubee, Winston63 min
Apr 23, 4:13 PM CDTTornado WarningJANAttala, Carroll, Holmes, Leflore62 min
Apr 23, 4:42 PM CDTSevere Thunderstorm WarningJANChoctaw, Webster48 min
Apr 23, 4:56 PM CDTSevere Thunderstorm WarningJANLowndes, Noxubee, Oktibbeha, Winston49 min
Apr 23, 5:39 PM CDTSevere Thunderstorm WarningJANLowndes, Noxubee66 min
Apr 23, 5:44 PM CDTSevere Thunderstorm WarningJANHolmes, Humphreys, Yazoo50 min
Apr 23, 5:49 PM CDTTornado WarningJANHolmes, Humphreys, Yazoo45 min

Nearby

Tornado Warnings in Mississippi, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.